This paper presents an efficient approximation schemes for the numerical solution of a fractional variational problem (FVP) and fractional optimal control problem (FOCP). As basis function for the trial solution, we employ the shifted Jacobi orthonormal polynomial. We state and derive a new operational matrix of right-sided Caputo fractional derivative of such polynomial. The new methodology of the present schemes is based on the derived operational matrix with the help of the Gauss–Lobatto quadrature formula and the Lagrange multiplier technique. Accordingly, the aforementioned problems are reduced into systems of algebraic equations. The error bound for the operational matrix of right-sided Caputo derivative is analyzed. In addition, the convergence of the proposed approaches is also included. The results obtained through numerical procedures and comparing our method with other methods demonstrate the high accuracy and powerful of the present approach.

References

References
1.
Oldham
,
K. B.
, and
Spanier
,
J.
,
1974
,
Fractional Calculus: Theory and Applications, Differentiation and Integration to Arbitrary Order
,
Academic Press
,
London
.
2.
Podlubny
,
I.
,
1999
,
Fractional Differential Equations
,
Academic Press
,
San Diego, CA
.
3.
Hilfer
,
R.
,
2000
,
Applications of Fractional Calculus in Physics
,
World Scientific
,
Hackensack, NJ
.
4.
Abel
,
N. H.
,
1965
,
Oeuvres completes de Niels Henrik Abel, Christiana: Imprimerie de Grondahl and Son
, Johnson Reprint Corporation, New York, Vol.
VIII
, p.
621
.
5.
El-Nabulsi
,
R. A.
, and
Torres
,
D. F. M.
,
2007
, “
Necessary Optimality Conditions for Fractional Action-Like Integrals of Variational Calculus With Riemann-Liouville Derivatives of Order (α, β)
,”
Math. Methods Appl. Sci.
,
30
(
15
), pp.
1931
1939
.
6.
Frederico
,
G. S. F.
, and
Torres
,
D. F. M.
,
2008
, “
Fractional Conservation Laws in Optimal Control Theory
,”
Nonlinear Dyn.
,
53
(
3
), pp.
215
222
.
7.
Baleanu
,
D.
,
Muslih
,
S. I.
,
Rabei
,
E. M.
,
Alireza Golmankhaneh
,
K.
, and
Ali Golmankhaneh
,
K.
,
2011
, “
On Fractional Hamiltonian Systems Possessing First-Class Constraints Within Caputo Derivatives
,”
Rom. Rep. Phys.
,
63
(
1
), pp.
3
8
.
8.
Jumarie
,
G.
,
2007
, “
Fractional Hamilton-Jacobi Equation for the Optimal Control of Nonrandom Fractional Dynamics With Fractional Cost Function
,”
J. Appl. Math. Comput.
,
23
(1–2), pp.
215
228
.
9.
Jarad
,
F.
,
Abdeljawad
,
T.
, and
Dumitru
,
B.
,
2010
, “
Fractional Variational Principles With Delay Within Caputo Derivatives
,”
Rep. Math. Phys.
,
65
(
1
), pp.
17
28
.
10.
Bauer
,
P. S.
,
1931
, “
Dissipative Dynamical Systems—I
,”
Proc. Natl. Acad. Sci. U. S. A.
,
17
(
5
), pp.
311
314
.
11.
Riewe
,
F.
,
1996
, “
Nonconservative Lagrangian and Hamiltonian Mechanics
,”
Phys. Rev. E
,
53
(
2
), pp.
1890
1899
.
12.
Jumarie
,
G.
,
2008
, “
Stock Exchange Fractional Dynamics Defined as Fractional Exponential Growth Driven by (Usual) Gaussian White Noise. Application to Fractional Black-Scholes Equations
,”
Insur.: Math. Econ.
,
42
(
1
), pp.
271
287
.
13.
Hu
,
F.
,
Zhu
,
W. Q.
, and
Chen
,
L. C.
,
2012
, “
Stochastic Fractional Optimal Control of Quasi-Integrable Hamiltonian System With Fractional Derivative Damping
,”
Nonlinear Dyn.
,
70
(2), pp.
1459
1472
.
14.
Muslih
,
S. I.
, and
Baleanu
,
D.
,
2005
, “
Hamiltonian Formulation of Systems With Linear Velocities Within Riemann-Liouville Fractional Derivatives
,”
J. Math. Anal. Appl.
,
304
(
2
), pp.
599
606
.
15.
Frederico
,
G. S. F.
, and
Torres
,
D. F. M.
,
2010
, “
Fractional Noether’s Theorem in the Riesz-Caputo Sense
,”
Appl. Math. Comput.
,
217
(
3
), pp.
1023
1033
.
16.
Saadatmandi
,
A.
, and
Dehghan
,
M.
,
2010
, “
A New Operational Matrix for Solving Fractional-Order Differential Equations
,”
Comput. Math. Appl.
,
59
(
3
), pp.
1326
1336
.
17.
Bhrawy
,
A. H.
,
Zaky
,
M. A.
, and
Machado
,
J. A. T.
,
2017
, “
Numerical Solution of the Two-Sided Space-Time Fractional Telegraph Equation Via Chebyshev Tau Approximation
,”
J. Optim. Theory Appl.
,
174
(
1
), pp.
321
341
.
18.
Ezz-Eldien
,
S. S.
,
2016
, “
New Quadrature Approach Based on Operational Matrix for Solving a Class of Fractional Variational Problems
,”
J. Comput. Phys.
,
317
, pp.
362
381
.
19.
Ezz-Eldien
,
S. S.
,
Bhrawy
,
A. H.
, and
El-Kalaawy
,
A. A.
,
2017
, “
Direct Numerical Method for Isoperimetric Fractional Variational Problems Based on Operational Matrix
,”
J. Vib. Control
, epub.
20.
Ezz-Eldien
,
S. S.
,
Hafez
,
R. M.
,
Bhrawy
,
A. H.
,
Baleanu
,
D.
, and
El-Kalaawy
,
A. A.
,
2017
, “
New Numerical Approach for Fractional Variational Problems Using Shifted Legendre Orthonormal Polynomials
,”
J. Optim. Theory Appl.
,
174
(
1
), pp.
295
320
.
21.
Doha
,
E. H.
,
Bhrawy
,
A. H.
,
Baleanu
,
D.
,
Ezz-Eldien
,
S. S.
, and
Hafez
,
R. M.
,
2015
, “
An Efficient Numerical Scheme Based on the Shifted Orthonormal Jacobi Polynomials for Solving Fractional Optimal Control Problems
,”
Adv. Differ. Equations
,
2015
(
15
), p.
17
.
22.
Bhrawy
,
A. H.
, and
Ezz-Eldien
,
S. S.
,
2016
, “
A New Legendre Operational Technique for Delay Fractional Optimal Control Problems
,”
Calcolo
,
53
(4), pp.
521
543
.
23.
Kreyszig
,
E.
,
1978
,
Introductory Functional Analysis With Applications
,
Wiley
,
New York
.
24.
Rivlin
,
T. J.
,
1981
,
An Introduction to the Approximation of Functions
,
Dover Publications
,
Mineola, NY
.
25.
Canuto
,
C.
,
Hussaini
,
M. Y.
,
Quarteroni
,
A.
, and
Zang
,
T. A.
,
2006
,
Spectral Methods Fundamentals in Single Domains
,
Springer
,
Berlin
.
26.
Dehghan
,
M.
,
Hamedi
,
E. A.
, and
Arab
,
H. K.
,
2016
, “
A Numerical Scheme for the Solution of a Class of Fractional Variational and Optimal Control Problems Using the Modified Jacobi Polynomials
,”
J. Vib. Control
,
22
(
6
), pp.
1547
1559
.
You do not currently have access to this content.